Alabama, 2010Damaging Winds in Alabama, June 9, 2010
June 9, 2010 · NWS BMX · 2 events in 1 county or zone
Afternoon thunderstorms driven by an unstable air mass across Central Alabama resulted in isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms driven by an unstable air mass across Central Alabama resulted in isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 9, 3:33 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 9, 3:33 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 PM CDT WED JUN 9 2010
.UPDATE...
THUNDERSTORMS BECOMING MORE AND MORE WIDESPREAD JUST TO OUR
NORTHWEST...AND HEADING EASTWARD. LOOKS LIKE CONDITIONS HAVE
RE-DESTABILIZED AFTER THE MORNING MCS TO SUPPORT FURTHER
DEVELOPMENT. WILL ISSUE A QUICK UPDATE TO RAISE POPS EARLY ON
TONIGHT ACROSS THE NORTHERN TIER OF COUNTIES.
/61/
&&
.DISCUSSION...
WEAK UPPER LOW OVER EASTERN TEXAS AND WEAK IMPULSE IN THE MID LEVEL
FLOW WILL HELP INITIATE A FEW THUNDERSTORMS MAINLY FROM ARKLATEX
INTO THE NORTHERN HALF OF ALABAMA OVER THE NEXT 36 HRS. SOME OF
WHICH COULD BE STRONG. BOTH GFS AND NAM SHOW SOME POTENTIAL FOR
ANOTHER ROUND OF SHOWERS NEAR DAYBREAK THURSDAY OVER THE NORTHERN
HALF OF THE STATE AND LINGERING THROUGH THE AFTERNOON. AREAS IN
THE SOUTHERN HALF SHOULD BE MOSTLY DRY.
A BUILDING RIDGE FROM THE SOUTH WILL FORCE ANY UPPER SUPPORT NORTH
OF THE AREA BY FRIDAY. THIS RIDGE WILL THEN SETTLE OVER THE
SOUTHEAST THROUGH THE WEEKEND LEAVING THE AREA SUBJECT TO ONLY
ISOLATED THUNDERSTORMS THAT WILL DEVELOP IN THE AFTERNOON. AFTERNOON
TEMPERATURES IN THE LOWER TO MID 90S SEEM REASONABLE. LOWS NEAR 70.
SLIGHTLY COOLER NEXT WEEK WITH THE UPPER RIDGE OVER THE SOUTH
WEAKENING. ANOTHER FRONT WILL TRY TO PUSH INTO THE AREA MONDAY NIGHT
OR TUESDAY WITH A BETTER CHANCE FOR SCATTERED AFTERNOON
THUNDERSTORMS. HIGHS NEXT WEEK IN THE LOWER 90S. LOWS UPPER 60S TO
LOWER 70S.
&&
.AVIATION...18Z TAF DISCUSSION.
ACTIVITY THAT WAS ON RADAR THIS MORNING...IS FAIRLY NON EXISTENT
RIGHT NOW. STILL EXPECTING SOME DEVELOPMENT THIS AFTERNOON FOR THE
NORTHERN SITES...BUT UNSURE OF EXACT TIMING OR PLACEMENT.
UNFORTUNATELY...WITH THE NATURE OF THESE STORMS...WILL HAVE TO
AMD AS THESE SLIDE THROUGH THE AREA...AND JUST PREVAIL VCTS THROUGH
THE AFTERNOON. THE GOOD NEWS IS...VFR CONDITIONS WILL BE SEEN
THROUGHOUT THE TAF PERIOD FOR MOST OF THE SITES. DID INCLUDE MVFR
BR AT ANB DUE TO PROXIMITY OF RAINFALL TODAY.
OTHER ISSUES TO VISIBILITY MAY OCCUR WITH THE PASSAGE OF ANY STORM
OVER A SITE...IN WHICH THERE MAY BE SOME SHORT-LIVED MVFR CIGS OR
IFR VIS.
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 9, 2:30 PM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT WED JUN 9 2010
ALZ011>015-017>050-102030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
330 PM CDT WED JUN 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS ARE STILL POSSIBLE THROUGH 8 PM FOR A
PORTION OF NORTHWESTERN ALABAMA MAINLY NORTHWEST OF A LINE
FROM CARROLLTON TO ONEONTA. THE THREATS INCLUDE WIND GUSTS TO 50 MPH
AND LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE AS WELL ON THURSDAY...MAINLY
ALONG AND NORTH OF I-20. THE THREATS INCLUDE WIND GUSTS TO 50 MPH
AND LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 4:40 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
540 PM CDT WED JUN 9 2010
ALZ011-012-092330-
LAMAR-MARION-
540 PM CDT WED JUN 9 2010
...SIGNIFICANT WEATHER ALERT FOR LAMAR AND MARION COUNTIES UNTIL 630
PM CDT...
AT 536 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FULTON TO 5 MILES NORTH OF
CALEDONIA...OR ALONG A LINE EXTENDING FROM FULTON TO 10 MILES
NORTHEAST OF COLUMBUS AFB...MOVING EAST AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
12/SIRMON
Thunderstorm Wind, Lamar
- When
- June 9, 5:10 PM CST
- Where
- Lamar County, 5.13 mi NNW of Molloy
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.800, -88.230
Numerous trees were blown down on Aberdeen Road just east of the state line. Other small debris was scattered in the area, with a strong smell of pine in the air.
Thunderstorm Wind, Lamar
- When
- June 9, 5:30 PM CST
- Where
- Lamar County, 1.8 mi SE of Vernon Lamar Co Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.810, -88.100
A few trees were blown down along Mount Pisgah Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Arkansas, June 9 to 11, 201020 deaths · 24 injured · $9.1 million · 52 kt wind · 6 events
- Flood in Ohio, June 9, 20102 deaths · $3,000 · 1 event
- Flash Flooding and Flood in Texas, June 9 to 10, 2010$5.1 million · 14 events
- Flash Flooding and Damaging Winds in Texas, June 9 to 10, 20102 injured · $283,000 · 52 kt wind · 36 events
- Hail and Damaging Winds in Tennessee, June 9, 2010$250,000 · 60 kt wind · 14 events
- Tornado in Texas, June 9, 2010$100,000 · EF1 · 1 event
- Damaging Winds in Ohio, June 9, 2010$155,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, June 9, 2010$77,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Alabama, June 9, 20101 injured · $42,000 · 52 kt wind · 8 events
- Flash Flooding and Damaging Winds in Alabama, June 9, 2010$46,000 · 52 kt wind · 7 events
- Flash Flooding and Hail in Nebraska, June 9 to 10, 2010$15,000 · 2.5 in hail · 29 events
- Lightning Strike in Illinois, June 9, 2010$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243962, 243964.